Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 4, NWS Houston/Galveston, TX

March 19, 2005Brazoria County, Colorado County, Fort Bend County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Mar 19, 2005, 11:23 PM CST for Brazoria County, Colorado County, Fort Bend County, Texas. It was in force for 270 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2005, 11:23 PM CST (05:23 UTC)
Expired
Dec 14, 2005, 6:15 PM CST
In force
270 days
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazoria County, TX, Colorado County, TX, Fort Bend County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:00 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 200523
TORHGX
TXC039-157-200615-
/O.NEW.KHGX.TO.W.0004.050320T0523Z-050320T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 PM CST SAT MAR 19 2005

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  BRAZORIA COUNTY IN SOUTHEAST TEXAS
  FORT BEND COUNTY IN SOUTHEAST TEXAS

* UNTIL 1215 AM CST

* AT 1120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED 4 MILES NORTH OF DAMON...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THOMPSONS...
  ROSHARON...
  JULIFF...
  ARCOLA...
  IOWA COLONY...
  MANVEL...
  ALVIN...
  HILLCREST...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2946 9524 2933 9514 2929 9580 2941 9580
      2945 9581 2947 9571 2950 9560 2951 9555
      2956 9549 2954 9524

$$
2 follow-up statements
000 
WFUS54 KHGX 142355
TORHGX
TXC089-150015-
/O.NEW.KHGX.TO.W.0004.051214T2353Z-051215T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 PM CST WED DEC 14 2005

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  COLORADO COUNTY IN SOUTHEAST TEXAS

* UNTIL 615 PM CST

* AT 553 PM CST...THE COLORADO COUNTY SHERIFF DEPARTMENT RELAYED 
THREE 911 CALLS REPORTING A TORNADO ON THE GROUND 2 MILES EAST OF 
WEIMAR. THE ASSOCIATED THUNDERSTORM IS...MOVING EAST NORTHEAST AT 40 
MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...
  FRELSBURG...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2976 9677 2959 9670 2967 9628 2989 9656

$$
000 
WWUS54 KHGX 150021
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
616 PM CST WED DEC 14 2005

TXC089-150026-
/O.EXP.KHGX.TO.W.0004.000000T0000Z-051215T0015Z/
COLORADO-
616 PM CST WED DEC 14 2005

...THE TORNADO WARNING FOR COLORADO COUNTY HAS BEEN ALLOWED TO
EXPIRE...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS NOW LOCATED 
JUST EAST OF COLUMBUS. RADAR SHOWS NO INDICATIONS OF ROTATION AND NO 
FURTHER REPORTS OF A TORNADO HAVE BEEN RECEIVED.

THE CENTER OF A STRONG UPPER LEVEL DISTURBANCE IS CURRENTLY LOCATED 
IN THE GENERAL VICINITY. THERE IS A CHANCE RESIDENTS MAY SEE A 
CIRCULATING CLOUD PATTERN WITH THIS AND POSSIBLY A FUNNEL CLOUD. 
HOWEVER...SINCE THE CLOUD BASES ARE SO HIGH...THESE FUNNEL CLOUDS 
RARELY EXTEND ALL THE WAY TO THE SURFACE TO BECOME TORNADOS. THE 
NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE RADAR FOR THE 
LATEST TRENDS.  

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2976 9677 2959 9670 2967 9628 2989 9656

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 19, 9:55 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 19, 9:55 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CST SAT MAR 19 2005

.DISCUSSION...
AN MCS WAS CONTINUING TO MOVE INTO THE SOUTHERN COUNTIES OF SE TX
WHILE THE MCS THAT MOVED OVER THE NORTHERN COUNTIES EARLIER THIS
EVENING WAS CONTINUE TO DISSIPATE.  WEATHER CONCERNS ARE SEVERE TO
THE SOUTH AND RAINFALL TO THE NORTHEAST AND SOUTH.  WILL LOWER THE
POPS OVER THE NORTHWEST TONIGHT.  ELSEWHERE WILL CONTINUE THE
LIKELY POPS DUE TO THE ONGOING ACTIVITY.

SO FAR THIS EVENING THERE HAVE ONLY BEEN ISOLATED REPORTS OF MINOR
FLOODING. URBAN AND SMALL STREAM FLOODING MAY ACCOMPANY THE STORM
MOVING INTO JACKSON...COLORADO...AND WHARTON AT THIS HOUR.  THE
RADAR SHOWS THE BOOKEND VORTEX VERY NICELY.  SEVERE CONCERNS
CONTINUE TO BE HAIL AND WIND...BUT ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

OVER THE NORTHEAST WHERE THE DYING MCS WAS LOCATED...MODERATE
RAINFALL MAY CAUSE SOME URBAN AND SMALL STREAM MINOR FLOODING.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      57  77  61  80  55 /  50  20  20  30  20
HOUSTON (IAH)              59  76  60  80  58 /  60  40  20  30  20
GALVESTON (GLS)            63  74  64  76  62 /  60  40  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR SE TX.

GM...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR
      GALVESTON AND MATAGORDA BAYS
      00 TO 20 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.

&&
Hazardous weather outlook, Mar 19, 3:40 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CST SAT MAR 19 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
340 PM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS
TONIGHT...

.DAY ONE...TONIGHT.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE
AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND
DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE
EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE
LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR
THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT.

PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR
THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR
WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING.
BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND
ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY
BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS LIKELY THIS EVENING.

In the hours before

Special weather statement, Mar 19, 8:02 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
802 PM CST SAT MAR 19 2005

TXZ210-200250-
COLORADO-
802 PM CST SAT MAR 19 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST
TEXAS...

A STRONG TO SEVERE THUNDERSTORM BETWEEN SHINER AND HALLETTSVILLE
WILL CONTINUE TO TRACK EAST AT 15 TO 20 MPH. THIS STORM WILL LIKELY
REACH THE WESTERN PORTIONS OF COLORADO COUNTY AROUND 830 TO TO 840
PM. THIS STORM WILL LIKELY BE CAPABLE OF LARGE HAIL AND POSSIBLY
DAMAGING WINDS.

PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE
POSSIBILITY OF SEVERE WEATHER. BE PREPARED TO TAKE QUICK ACTION IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER
WEATHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Mar 19, 8:41 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
841 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 W CALDWELL            30.53N 96.77W
03/19/2005  2.00 INCH        BURLESON           TX   LAW ENFORCEMENT

            SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
            FM-908.

0550 PM     HAIL             BRYAN                   30.67N 96.37W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            GOLFBALL HAIL IN BRYAN

0602 PM     HAIL             BRYAN                   30.67N 96.37W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
            HAIL IN COLLEGE STATION

0630 PM     TSTM WND GST     NE CONROE               30.32N 95.47W
03/19/2005  0 MPH            MONTGOMERY         TX   TRAINED SPOTTER

            60 MPH WIND GUSTS NORTHEAST OF CONROE.

&&

KP

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:00 PM CSTSevere Thunderstorm WarningHGXBrazos, Burleson48 min
Mar 19, 6:16 PM CSTSevere Thunderstorm WarningHGXGrimes, Waller44 min
Mar 19, 6:30 PM CSTSevere Thunderstorm WarningHGXSan Jacinto, Walker45 min
Mar 19, 6:58 PM CSTSevere Thunderstorm WarningHGXMontgomery, Walker36 min
Mar 19, 7:01 PM CSTSevere Thunderstorm WarningHGXHarris, Montgomery34 min
Mar 19, 7:21 PM CSTSevere Thunderstorm WarningHGXMontgomery, Walker29 min
Mar 19, 7:31 PM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity44 min
Mar 19, 9:03 PM CSTSevere Thunderstorm WarningHGXColorado, Jackson, Wharton57 min
Mar 19, 10:00 PM CSTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton60 min
Mar 19, 10:18 PM CSTSpecial Marine WarningHGX117 min
Mar 19, 10:51 PM CSTSevere Thunderstorm WarningHGXBrazoria39 min
Mar 19, 11:16 PM CSTSevere Thunderstorm WarningHGXFort Bend44 min
Mar 19, 11:22 PM CSTSpecial Marine WarningHGX113 min
Mar 19, 11:40 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston65 min
Mar 20, 12:51 AM CSTSpecial Marine WarningHGX84 min
Mar 20, 1:06 AM CSTSevere Thunderstorm WarningHGXGalveston54 min
Mar 20, 1:33 AM CSTSevere Thunderstorm WarningHGXChambers57 min
Mar 20, 4:59 AM CSTSpecial Marine WarningHGX91 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.